Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Nov 11, 2025, 6:00 PM EST for Allegany County, Garrett County, Maryland; Highland County, Virginia; Grant County, Mineral County, Pendleton County, West Virginia. It took effect at Nov 12, 2025, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2025, 6:00 PM EST (23:00 UTC)
- In effect from
- Nov 12, 2025, 1:00 AM EST
- Expired
- Nov 12, 2025, 11:55 AM EST
- In force
- 11 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, Garrett County, MD, Highland County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 146 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS71 KLWX 112300 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 600 PM EST Tue Nov 11 2025 MDZ501-502-510-VAZ503-504-WVZ501>506-120700- /O.NEW.KLWX.WI.Y.0021.251112T0600Z-251112T1600Z/ Extreme Western Allegany-Central and Eastern Allegany-Eastern Garrett-Western Highland-Eastern Highland-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-Eastern Pendleton- 600 PM EST Tue Nov 11 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY... * WHAT...Westerly winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western Maryland, western Virginia, and eastern West Virginia. * WHEN...From 1 AM to 11 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AVS
3 follow-up statements
674 WWUS71 KLWX 120708 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 208 AM EST Wed Nov 12 2025 MDZ501-502-510-VAZ503-504-WVZ501>506-121600- /O.CON.KLWX.WI.Y.0021.000000T0000Z-251112T1600Z/ Extreme Western Allegany-Central and Eastern Allegany-Eastern Garrett-Western Highland-Eastern Highland-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-Eastern Pendleton- 208 AM EST Wed Nov 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Westerly winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western Maryland, western Virginia, and eastern West Virginia. * WHEN...Until 11 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BRO
145 WWUS71 KLWX 121155 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 655 AM EST Wed Nov 12 2025 MDZ501-502-510-VAZ503-504-WVZ501>506-122000- /O.EXT.KLWX.WI.Y.0021.000000T0000Z-251112T2100Z/ Extreme Western Allegany-Central and Eastern Allegany-Eastern Garrett-Western Highland-Eastern Highland-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-Eastern Pendleton- 655 AM EST Wed Nov 12 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Westerly winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of western Maryland, western Virginia, and eastern West Virginia. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BRO
758 WWUS71 KLWX 121655 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1155 AM EST Wed Nov 12 2025 MDZ501-502-510-VAZ503-504-WVZ501>506-121800- /O.CAN.KLWX.WI.Y.0021.000000T0000Z-251112T2100Z/ Extreme Western Allegany-Central and Eastern Allegany-Eastern Garrett-Western Highland-Eastern Highland-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-Eastern Pendleton- 1155 AM EST Wed Nov 12 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ KLW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:49 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 11, 2:49 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
249 PM EST Tue Nov 11 2025
.SYNOPSIS...
Winds will remain quite gusty through this evening as an area of
high pressure interacts with departing low pressure systems. The
high will build into the region overnight through Wednesday
before the next frontal system tracks across the region Wednesday
evening. High pressure returns for the end of the week and into
much of the weekend. A warm front moves through on Sunday
leading to the next chance for rain.
&&
.NEAR TERM /THROUGH TONIGHT/...
Winds will continue to gust 25 to 35 mph through mid-evening
before diminishing some over land. The waters may continue to
gust strong enough for Small Craft Advisories to be in effect
for much of the evening. Dry air will remain in place through
the night into Wednesday with dewpoint temperatures in the
single digits to teens. High temperatures in the upper 30s and
lower 40s will steadily fall through the night into the upper
20s to middle 30s. The wind makes it feel noticeably colder
with wind chills in the single digits and teens.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A southwest wind and warm air advection during the day Wednesday
with high pressure sliding to the south will help to raise
temperatures into the upper 50s to near 60, which are more
seasonable and 10 to 15 degrees milder than this afternoon.
Temperatures in the mountains will stay colder. Any snowpack
from this early week's low pressure system will keep
temperatures even colder. Winds will increase from the southwest
with gusts pushing the 35 to 45 mph range. More sunshine than
clouds on Wednesday.
A fast-moving clipper-type system will race toward the region
Wednesday night. It should be a dry front primarily due to lack
of moisture. We can't rule out a few flurries in the northern
Appalachians Wednesday night. Wednesday night's low are
forecast to be in the upper 20s to 30s, with low 40s around
Washington D.C. and Baltimore.
An upper trough is forecast to shift offshore Thursday. A
westerly downsloping wind is expected behind the front.
Seasonable temperatures expected Thursday. Highs in the 50s,
with mid 30s to 40s in the mountains. Breezy westerly winds up
to 20 to 30 mph are possible, with gusts up to 40 mph over the
higher elevations. Heading into the night, lows will be in the
upper 20s to 30s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
High pressure well to our south slides offshore Friday, then a dry
cold front is set to move across the region Friday night. Weak high
pressure traverses the region quickly on Saturday, then a deepening
area of low pressure tracks across the OH Valley to the eastern
Great Lakes Sunday. This could possibly bring a quick round of
showers Sunday afternoon, then dry again behind a cold front that
tracks through Sunday night.
Seasonal temperatures Friday and Saturday as highs reach the upper
50s to low 60s. Becoming very warm and breezy on Sunday as the low
pressure approaches and south/southwest winds increase. Temperatures
drop back to near seasonal values Sunday night into Monday with
overnight lows in the 30s to 40s, and daytime highs in the 50s to
around 60F.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions through Thursday with a dry forecast. Gusty winds
through mid-evening will diminish some overnight before increasing
once again through the day Thursday. Winds could gust 30 to 35
knots during the timeframe of late afternoon and early evening.
Winds will gust 15 to 20 knots overnight, then gust once again
close to 30 knots Thursday out of the southwest.
VFR conditions are likely Friday into the start of the weekend.
Northwest winds gust around 15-20 knots Friday afternoon.
&&
.MARINE...
West-northwesterly winds will continue to gust 30 to 35 knots
through early evening before diminishing some overnight. Gale
Warnings remain in place for all waters through early this
evening. Winds remain elevated into this evening and night which
have prompted a Small Craft Advisory into the overnight. Small
Craft Advisories may need to be expanded through much of the day
Wednesday. SCA may need to be extended into Thursday as well.
SCA conditions possible Friday ahead of an approaching cold front as
southwest winds gust around 15-20 knots. Winds turn northwest behind
the front Friday night into Saturday morning, with SCA conditions
likely. Winds quickly drop below SCA levels Saturday afternoon, then
pick back up to SCA levels Saturday night as southerly channeling
takes hold.
&&
.FIRE WEATHER...
Much colder than normal temperatures will mitigate the fire
weather threat. A warm-up Wednesday and Thursday combined with
gusty westerly winds will increase the fire weather danger,
particularly in light of the low daytime relative humidities and
moderate nighttime recoveries. Winds diminish by Friday as high
pressure builds in, lessening the fire weather risk. The
pattern remains dry through at least the first half of this
weekend before rainfall chances return to the area by Sunday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Gale Warning until 6 PM EST this evening for MDZ008.
Small Craft Advisory from 6 PM this evening to 2 AM EST
Wednesday for MDZ008.
Wind Advisory until 3 PM EST this afternoon for MDZ501-509-510.
VA...Wind Advisory until 3 PM EST this afternoon for VAZ503.
WV...Wind Advisory until 3 PM EST this afternoon for WVZ501-503-505.
MARINE...Gale Warning until 6 PM EST this evening for ANZ530>543.
Small Craft Advisory from 6 PM this evening to 2 AM EST
Wednesday for ANZ530>543.
&&
SYNOPSIS...BRO
NEAR TERM...BRO/KLW
SHORT TERM...BRO/KLW
LONG TERM...KRR
AVIATION...KLW/KRR
MARINE...KLW/KRR
FIRE WEATHER...KLWHazardous weather outlook, Nov 11, 4:19 PM EST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 419 PM EST Tue Nov 11 2025 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-122130- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 419 PM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight Gale Warnings are in effect across waterways through 6 PM this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-122130- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 419 PM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ501-502-509-510-VAZ503-504-WVZ501>506-122130- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 419 PM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 11, 12:09 PM EST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1209 PM EST Tue Nov 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 1 E Hartmansville 39.32N 79.13W
11/11/2025 M3.0 inch Mineral WV Dept of Highways
0800 AM Snow 5 SSE McHenry 39.49N 79.32W
11/11/2025 M1.5 inch Garrett MD CoCoRaHS
24-hour snowfall.
0800 AM Snow Mount Storm 39.28N 79.20W
11/11/2025 M3.0 inch Grant WV Dept of Highways
&&
Event Number LWX2513759
Event Number LWX2513760
Event Number LWX2513761
KRThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:23 AM EST | Wind Advisory | LWX | Allegany, Garrett | 13 hr |
| Nov 11, 2:22 PM EST | Small Craft Advisory | LWX | 56 hr |
Nearby
Wind Advisories in West Virginia, 2025Wind Advisories in Maryland, 2025Wind Advisories in Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.